MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE DELIVERY SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE DELIVERY SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/20/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.It was reported that a perforation of the speculate posterior area of rv apex occurred.Compressions and a pericardial window were performed, however, the patient passed.The cause of death is reported to be rv perforation/ cardiac arrest.The perceived root cause of the event is poor wire management.Issues such as poor wire management led to excessive force at crossing which led to the perforation.The guidewire was sitting posterior and septal when the perforation occurred.The perforation/pericardial effusion was caused by the wire.There was excessive wire force during crossing, causing stiff portion of wire to perforate the rv.The delivery system was crossing when the perforation occurred.There was no intentional push on the guidewire to obtain height and/or navigational maneuvers with excess force already on the guidewire.Wire placement was initially shallow with a lateral positioning and was noted to be interacting with the leaflets.The wire was withdrawn and reinserted into a deep posterior pocket.Significant wire pressure was observed during advancement, and instructions were given to retract the wire.Advancement continued while the wire was being pulled back.The system appeared lateral on echo with inconsistent clocking.The fellow assisted at the access site with delivery system insertion while the interventional cardiologist managed the primary system and wire.The wire flipped orientation, as seen on biplane fluoroscopy.Clocking and counter clocking maneuvers were attempted to correct the flip.The wire then jumped back into what appeared to be a better position, after which an effusion was quickly noted.Pericardiocentesis was performed immediately.Resuscitation efforts continued for approximately 21 minutes before they were discontinued.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Additional information: after internal imaging review of procedural tee, the rv apex/perforation location was not captured.Guidewire pressure was observed during wire placement, which was subsequently followed by a large pericardial effusion.No fluoroscopy images received.The patient underwent life-saving interventions but ultimately succumbed to their injuries.Cannot confirm any device related issues or malfunction.The major root cause for "delivery system and/or guidewire perforation of atrial/ventricular wall" identified from imaging is procedure related: suboptimal guidewire management.Potential contributing factors are the following: patient-related issues: heavy trabeculations.After further review with physician, it was reported that the most probable root cause was excess pressure of the wire during crossing.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images, labelling review.The complaint for delivery system and/or guidewire perforation of atrial/ventricular wall was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that suboptimal guidewire management during crossing and advancement was likely the primary cause of the right ventricular (rv) perforation and contributed to the reported event.No device malfunction was identified.The delivery system and guidewire functioned as intended, with no evidence of structural failure or manufacturing defect.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE DELIVERY SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24834833
Report Number2015691-2026-14038
Device Sequence Number10321626
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260923(11)250923
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model Number9850TDSUS
Device Lot Number67047636
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/30/2026
06/03/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/19/2026
06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age2 MO
Patient SexFemale
Patient Weight54 KG